MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 2 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 2 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6721-0230
Medical Device Problem Codes Malposition of Device (2616); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unequal Limb Length (4534); Insufficient Information (4580)
Date of Event 06/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's hip was revised.As reported: "leg length discrepancy." a stem, head, and liner were revised.Right side.
 
Additional Manufacturer Narrative
Reported event: an event regarding limb length discrepancy involving an accolade stem was reported.The event was confirmed through clinician review of the provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant stated the following comment: i have had the opportunity to review additional information related to pi including the product inquiry summary and 2 ap pelvis x-rays with a pressfir right tha the event description from the product inquiry summary states: it was reported that the patient's hip was revised.As reported: "leg length discrepancy." a stem, head, and liner were revised.The two ap pelvis x-rays both show a right tha with right lower extremity being significantly longer than the contralateral side.It is confirmed that the patient had a significant leg length discrepancy following a right tha no documentation was provided to verify revision surgery.The root cause of this issue is related to high femoral neck resection and placement of the stem in an elevated position.The center of rotation of the femoral head should coincide with the tip of the greater trochanter.The x-rays demonstrate the head center in this case to be well above this reference point.Should additional information become available i would be happy to further this assessment.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient is experiencing a leg discrepancy.A review of the provided medical records by a clinical consultant stated the following comment: i have had the opportunity to review additional information related to pi including the product inquiry summary and 2 ap pelvis x-rays with a pressfit right tha the event description from the product inquiry summary states: it was reported that the patient's hip was revised.As reported: "leg length discrepancy." a stem, head, and liner were revised.The two ap pelvis x-rays both show a right tha with right lower extremity being significantly longer than the contralateral side.It is confirmed that the patient had a significant leg length discrepancy following a right tha no documentation was provided to verify revision surgery.The root cause of this issue is related to high femoral neck resection and placement of the stem in an elevated position.The center of rotation of the femoral head should coincide with the tip of the greater trochanter.The x-rays demonstrate the head center in this case to be well above this reference point.Should additional information become available i would be happy to further this assessment.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
SIZE 2 ACCOLADE II 127 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14914218
Report Number0002249697-2022-00963
Device Sequence Number11270668
Product Code LPH
UDI-Device Identifier04546540669476
UDI-Public04546540669476
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number6721-0230
Device Catalogue Number6721-0230
Device Lot Number81044201
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/10/2022
Supplement Date Received by Manufacturer09/06/2022
Initial Report FDA Received Date07/05/2022
Supplement Report FDA Received Date09/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age46 YR
Patient SexFemale
Patient Weight72 KG